Alert archive / New Mexico / High Wind Warnings in 2024
High Wind Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Apr 24, 2024, 3:13 AM MDT for Doña Ana County, Otero County, Sierra County, New Mexico. It took effect at Apr 25, 2024, 11:00 AM MDT. It was in force for 10 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2024, 3:13 AM MDT (09:13 UTC)
- In effect from
- Apr 25, 2024, 11:00 AM MDT
- Expired
- Apr 25, 2024, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Otero County, NM, Sierra County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 12:37 PM MDT | NON-TSTM WND GST 62 | 5 N Mayhill, NM | Mesonet station TS286 Lincoln Portable No. 2. |
| Apr 25, 2:05 PM MDT | NON-TSTM WND GST 58 | 17 Wsw Three Rivers, NM | Mesonet station WSM37 WSMR Denver WIT. |
| Apr 25, 2:40 PM MDT | NON-TSTM WND GST 58 | 26 Wsw Three Rivers, NM | Mesonet station WSM15 WSMR Jallen Hawk 40. |
| Apr 25, 2:55 PM MDT | NON-TSTM WND GST 60 | 20 W Tularosa, NM | Mesonet station WSM22 WSMR Salt Creek. |
| Apr 25, 3:04 PM MDT | NON-TSTM WND GST 67 | 7 N Truth Or Consequenc, NM | ASOS station KTCS T-or-C ASOS. |
| Apr 25, 3:45 PM MDT | NON-TSTM WND GST 71 | 26 W Three Rivers, NM | Mesonet station WSM09 Salinas Peak (WSMR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4538 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WWUS74 KEPZ 240913 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 313 AM MDT Wed Apr 24 2024 NMZ415-416-427-242100- /O.NEW.KEPZ.HW.W.0009.240425T1700Z-240426T0300Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-West Central Tularosa Basin/White Sands- Including the cities of Sacramento, White Sands National Park, Cloudcroft, Sunspot, Pinon, Apache Summit, White Sands Range Headquarters, Mayhill, and Chaparral 313 AM MDT Wed Apr 24 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet, and West Central Tularosa Basin/White Sands. * WHEN...From 11 AM to 9 PM MDT Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NMZ403-406>411-414-417-426-428-429-TXZ418>424-242100- /O.NEW.KEPZ.WI.Y.0016.240425T1700Z-240426T0300Z/ Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Southern Gila Region Highlands/Black Range- East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin- Western El Paso County-Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- Including the cities of Vado, Lake Roberts, Salt Flat, Fabens, Hurley, Alamogordo, Tularosa, Orogrande, Cornudas, Crow Flats, Dell City, Kingston, Loma Linda, West El Paso, Upper Valley, Cloverdale, Sierra Blanca, Spaceport, Columbus, Las Cruces, Downtown El Paso, Hueco Tanks, Tornillo, Winston, Mountain Park, Hatch, Truth Or Consequences, Garfield, Grant County Airport, Indian Hot Springs, Radium Springs, East and Northeast El Paso, Timberon, Fort Bliss, Socorro, Fort Hancock, Mescalero, Deming, Hillsboro, Holloman AFB, Sunland Park, Derry, and Faywood 313 AM MDT Wed Apr 24 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southwest New Mexico and far west Texas. * WHEN...From 11 AM to 9 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility and cause impacts to air quality and travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz CD
4 follow-up statements
256 WWUS74 KEPZ 242035 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 235 PM MDT Wed Apr 24 2024 NMZ415-416-427-250500- /O.CON.KEPZ.HW.W.0009.240425T1700Z-240426T0300Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-West Central Tularosa Basin/White Sands- Including the cities of White Sands National Park, Pinon, Mayhill, Sunspot, Chaparral, Cloudcroft, White Sands Range Headquarters, Sacramento, and Apache Summit 235 PM MDT Wed Apr 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet, and West Central Tularosa Basin/White Sands. * WHEN...From 11 AM to 9 PM MDT Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility and cause impacts to air quality and travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NMZ403-406>411-414-417-426-428-429-TXZ418>424-250500- /O.CON.KEPZ.WI.Y.0016.240425T1700Z-240426T0300Z/ Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Southern Gila Region Highlands/Black Range- East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin- Western El Paso County-Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- Including the cities of Columbus, Mescalero, West El Paso, Fabens, Derry, Dell City, Hillsboro, Sunland Park, Tornillo, Timberon, Salt Flat, Garfield, Kingston, Loma Linda, East and Northeast El Paso, Hatch, Orogrande, Crow Flats, Las Cruces, Downtown El Paso, Hueco Tanks, Winston, Tularosa, Lake Roberts, Grant County Airport, Spaceport, Vado, Truth Or Consequences, Alamogordo, Mountain Park, Holloman AFB, Upper Valley, Radium Springs, Sierra Blanca, Hurley, Fort Bliss, Deming, Fort Hancock, Faywood, Indian Hot Springs, Cloverdale, Socorro, and Cornudas 235 PM MDT Wed Apr 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 11 AM to 9 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility and cause impacts to air quality and travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For additional information, visit us at http://www.weather.gov/epz AB
035 WWUS74 KEPZ 250420 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1020 PM MDT Wed Apr 24 2024 NMZ415-416-427-251200- /O.CON.KEPZ.HW.W.0009.240425T1700Z-240426T0300Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-West Central Tularosa Basin/White Sands- Including the cities of Mayhill, Sacramento, White Sands National Park, Sunspot, White Sands Range Headquarters, Pinon, Chaparral, Cloudcroft, and Apache Summit 1020 PM MDT Wed Apr 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet, and West Central Tularosa Basin/White Sands. * WHEN...From 11 AM to 9 PM MDT Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility and cause impacts to air quality and travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NMZ403-406>411-414-417-426-428-429-TXZ418>424-251200- /O.CON.KEPZ.WI.Y.0016.240425T1700Z-240426T0300Z/ Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Southern Gila Region Highlands/Black Range- East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin- Western El Paso County-Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- Including the cities of Loma Linda, Spaceport, Tularosa, Dell City, Garfield, Columbus, Radium Springs, Mountain Park, Sunland Park, Vado, Derry, Kingston, Las Cruces, West El Paso, Alamogordo, Fort Hancock, Hueco Tanks, Holloman AFB, Crow Flats, Cloverdale, Upper Valley, Deming, Socorro, Timberon, Cornudas, Tornillo, Indian Hot Springs, Sierra Blanca, Mescalero, Winston, Orogrande, Lake Roberts, Grant County Airport, Fabens, Faywood, Downtown El Paso, Truth Or Consequences, Fort Bliss, Hillsboro, Hurley, Hatch, Salt Flat, and East and Northeast El Paso 1020 PM MDT Wed Apr 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 11 AM to 9 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility and cause impacts to air quality and travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For additional information, visit us at http://www.weather.gov/epz KS
597 WWUS74 KEPZ 251044 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 444 AM MDT Thu Apr 25 2024 NMZ415-416-427-260300- /O.CON.KEPZ.HW.W.0009.240425T1700Z-240426T0300Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-West Central Tularosa Basin/White Sands- Including the cities of Pinon, White Sands Range Headquarters, Mayhill, Sacramento, Chaparral, White Sands National Park, Sunspot, Cloudcroft, and Apache Summit 444 AM MDT Thu Apr 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet, Sacramento Mountains Above 7500 Feet, and West Central Tularosa Basin/White Sands. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NMZ403-406>411-414-417-426-428-429-TXZ418>424-260300- /O.CON.KEPZ.WI.Y.0016.240425T1700Z-240426T0300Z/ Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Southwest Desert/Mimbres Basin-Eastern Black Range Foothills- Sierra County Lakes-Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Southern Gila Region Highlands/Black Range- East Central Tularosa Basin/Alamogordo-Southeast Tularosa Basin- Western El Paso County-Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- Including the cities of Deming, Columbus, Spaceport, Garfield, Hurley, Downtown El Paso, Kingston, Derry, Alamogordo, Faywood, Winston, Fort Hancock, Hueco Tanks, Mountain Park, East and Northeast El Paso, Vado, Hatch, Truth Or Consequences, Salt Flat, Sierra Blanca, Orogrande, Grant County Airport, Dell City, Indian Hot Springs, Las Cruces, Tularosa, Loma Linda, Cloverdale, Hillsboro, Tornillo, Holloman AFB, Timberon, Fabens, Cornudas, Radium Springs, Mescalero, Crow Flats, Lake Roberts, West El Paso, Fort Bliss, Sunland Park, Socorro, and Upper Valley 444 AM MDT Thu Apr 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility and cause impacts to air quality and travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For additional information, visit us at http://www.weather.gov/epz CD
545 WWUS74 KEPZ 251710 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1110 AM MDT Thu Apr 25 2024 NMZ427-260300- /O.NEW.KEPZ.DU.Y.0008.240425T1800Z-240426T0100Z/ /O.CON.KEPZ.HW.W.0009.000000T0000Z-240426T0300Z/ West Central Tularosa Basin/White Sands- Including the cities of Chaparral, White Sands National Park, and White Sands Range Headquarters 1110 AM MDT Thu Apr 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 60 mph. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...West Central Tularosa Basin/White Sands. * WHEN...For the High Wind Warning, until 9 PM MDT this evening. For the Blowing Dust Advisory, until 7 PM MDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. Significant reductions is visibility are likely from blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NMZ415-416-260300- /O.CON.KEPZ.HW.W.0009.000000T0000Z-240426T0300Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Pinon, Apache Summit, Sacramento, Sunspot, and Mayhill 1110 AM MDT Thu Apr 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages will be possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NMZ407-411-417-428-429-TXZ418>424-260300- /O.NEW.KEPZ.DU.Y.0008.240425T1800Z-240426T0100Z/ /O.CON.KEPZ.WI.Y.0016.000000T0000Z-240426T0300Z/ Southwest Desert/Mimbres Basin-Southern Dona Ana County/Mesilla Valley-Otero Mesa-East Central Tularosa Basin/Alamogordo- Southeast Tularosa Basin-Western El Paso County-Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- Including the cities of East and Northeast El Paso, Deming, Las Cruces, Socorro, Dell City, Cornudas, Alamogordo, Downtown El Paso, Sunland Park, Orogrande, Columbus, Upper Valley, Fort Bliss, Vado, Sierra Blanca, Indian Hot Springs, Tularosa, Salt Flat, Holloman AFB, Loma Linda, Tornillo, West El Paso, Fabens, Fort Hancock, Crow Flats, and Hueco Tanks 1110 AM MDT Thu Apr 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 55 mph. For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust expected. * WHERE...Portions of south central and southwest New Mexico and southwest Texas. * WHEN...For the Wind Advisory, until 9 PM MDT this evening. For the Blowing Dust Advisory, until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ404-260100- /O.NEW.KEPZ.DU.Y.0008.240425T1800Z-240426T0100Z/ Southwest Desert/Lower Gila River Valley- Including the cities of Lordsburg, Red Rock, and Virden 1110 AM MDT Thu Apr 25 2024 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Visibility between one-quarter and one mile in blowing dust expected. * WHERE...Southwest Desert/Lower Gila River Valley. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...The area most likely to see impacts is along the Lordsburg Playa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ NMZ403-406-408>410-414-426-260300- /O.CON.KEPZ.WI.Y.0016.000000T0000Z-240426T0300Z/ Southern Gila Foothills/Mimbres Valley-Uplands of the Bootheel- Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County-West Slopes Sacramento Mountains Below 7500 Feet- Southern Gila Region Highlands/Black Range- Including the cities of Hillsboro, Faywood, Truth Or Consequences, Spaceport, Cloverdale, Radium Springs, Timberon, Kingston, Grant County Airport, Lake Roberts, Mountain Park, Derry, Hurley, Winston, Garfield, Hatch, and Mescalero 1110 AM MDT Thu Apr 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Northern Dona Ana County, Sierra County Lakes, West Slopes Sacramento Mountains Below 7500 Feet, Eastern Black Range Foothills, Southern Gila Foothills/Mimbres Valley, Southern Gila Region Highlands/Black Range, and Uplands of the Bootheel. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For additional information, visit us at http://www.weather.gov/epz AB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Apr 24, 2:57 AM MDT, 16 minutes earlier.
Area forecast discussion, Apr 24, 2:57 AM MDT, 16 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
257 AM MDT Wed Apr 24 2024
...New SYNOPSIS, DISCUSSION, FIRE WEATHER...
.SYNOPSIS...
Issued at 257 AM MDT Wed Apr 24 2024
Strong winds and blowing dust are likely on Thursday as a low
pressure system passes by. The strongest winds will occur during
the afternoon across portions of south central New Mexico. Breezy
to windy conditions will continue through Saturday before quiet
weather returns Sunday into next week.
&&
.DISCUSSION...
Issued at 257 AM MDT Wed Apr 24 2024
Pacific low pressure system currently off the coast of southern
California will drive our spring-like weather pattern over the
next few days. Quiet and persistent conditions again today with
lowland highs in the upper 80s and southwest winds 10 to 15 mph
during the afternoon. Only difference from yesterday will be the
increase in high cloud coverage as a band of subtropical moisture
moves in from baja. Skies will be mostly overcast this afternoon,
which may stagnate temperatures a degree or two.
Upper trough progresses over the southern Rockies on Thursday,
leading to windy conditions area wide. 500 mb jet streak around 80
knots will cross directly over El Paso mid-afternoon Thursday,
with deep boundary layer mixing to 600 mb. At the surface, lee
cyclogenesis producing a 987mb low in eastern Colorado will
extend a strong surface trough southward across New Mexico and far
west Texas. Trough axis passage is timed well with peak mixing,
especially right up the US-54 corridor from El Paso up to
Tucumcari.
Model guidance has increased winds slightly in the past 48 hours.
West-southwest winds with sustained speeds of 30 to 40 mph with
peak gusts around 50 mph will be most common across the New Mexico
and Texas lowlands. Mountain ridges and east slopes will see
slightly higher gusts. Thus, Wind Advisories have been issued for
much of the area excluding far western New Mexico (near the
Arizona state line where winds will likely be weaker). High Wind
Warnings are out for the Sacramento Mtns and San Andres east slope
zones, including Cloudcroft, Mayhill, and WSMR. These are the
locations most likely to see gusts exceed 60 mph, sometime midday
Thursday.
Blowing dust and extreme fire danger are also considerations for
Thursday afternoon. Very dry conditions will be conducive of high
fire danger and dust sources in northern Chihuahua are likely to
respond by the noon time hour. Reductions in visibility will be
possible all afternoon, especially along the International Border
and just east of White Sands.
Friday looks to be a lull in the winds, remaining breezy but
likely not needing any headlines. Secondary lobe within the
prevailing trough pattern across the Western US will reach us on
Saturday, leading to more windy conditions and possible blowing
dust during the daytime hours. Winds expected to finally settle
down Sunday into next week as the polar jet streak shifts
northward.
No major weather concerns early next week. Continued dry
conditions with a warming trend allowing highs to reach 90 degrees
in El Paso again by next Tuesday. Models suggest the approach of
the dryline again midweek, but right now any storm chances look to
be confined to our east.
&&
.AVIATION...
(06Z TAFS)
Issued at 1130 PM MDT Tue Apr 23 2024
VMC through forecast period with dry conditions and increasing
southwest flow aloft. Surface winds generally 250-280 at 06-12
knots overnight, with a few gusts to 20 knots along mountain east
slopes such as KELP through 10Z. Light flow by sunrise. Band of
high moisture moving into the region Wednesday morning, leading to
SCT-BKN180 by midday and through the evening hours. Mid-day winds
230-250 at 08-14 knots with peak gusts to 25 knots across
southwest NM.
&&
.FIRE WEATHER...
Issued at 257 AM MDT Wed Apr 24 2024
Elevated conditions today with warm temperatures and dry air area
wide. Min RH 8-15%. Southwest winds 10 to 15 mph leading to Very
Good smoke ventilation this afternoon.
Critical to extreme fire weather conditions expected on Thursday,
perhaps the most severe of this season so far. Similar low
humidity conditions will combine with much stronger west-southwest
winds of 30 to 40 mph across much of southern New Mexico and far
west Texas. ERCs showing dry and primed fuel conditions across the
lowlands, with fuel moisture closer to normal over the high
terrain. Red Flag conditions beginning around the noon time hour
and continuing to sunset on Thursday, with rapid fire behavior
possible in regions of high grassland, brush, or forest coverage.
Critical fire conditions are expected to linger into Friday and
Saturday afternoons, with subsequent Red Flags being issued for
portions of south-central New Mexico and far west Texas in the
coming forecast packages. Thursday certainly looks to be the most
severe, with Friday/Saturday being more borderline with winds
reaching critical thresholds. Winds subside Sunday into next week,
with continued dry weather. No precipitation expected the rest of
the month.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 89 65 85 55 / 0 0 0 0
Sierra Blanca 84 56 83 49 / 0 0 0 0
Las Cruces 88 59 83 48 / 0 0 0 0
Alamogordo 85 58 82 46 / 0 0 0 0
Cloudcroft 63 45 58 34 / 0 0 0 0
Truth or Consequences 84 55 77 47 / 0 0 0 0
Silver City 76 49 69 40 / 0 0 0 0
Deming 86 55 79 45 / 0 0 0 0
Lordsburg 84 52 77 43 / 0 0 0 0
West El Paso Metro 86 64 84 53 / 0 0 0 0
Dell City 89 53 87 48 / 0 0 0 0
Fort Hancock 90 56 90 50 / 0 0 0 0
Loma Linda 80 58 79 48 / 0 0 0 0
Fabens 89 60 87 51 / 0 0 0 0
Santa Teresa 85 60 82 48 / 0 0 0 0
White Sands HQ 86 63 82 53 / 0 0 0 0
Jornada Range 84 55 80 44 / 0 0 0 0
Hatch 86 56 82 45 / 0 0 0 0
Columbus 86 60 81 49 / 0 0 0 0
Orogrande 84 56 81 48 / 0 0 0 0
Mayhill 76 50 72 40 / 0 0 0 0
Mescalero 74 50 69 38 / 0 0 0 0
Timberon 72 46 69 36 / 0 0 0 0
Winston 76 48 69 38 / 0 0 0 0
Hillsboro 82 53 75 42 / 0 0 0 0
Spaceport 84 53 78 42 / 0 0 0 0
Lake Roberts 76 45 69 36 / 0 0 0 0
Hurley 79 46 72 38 / 0 0 0 0
Cliff 81 50 75 42 / 0 0 0 0
Mule Creek 77 48 69 41 / 0 0 0 0
Faywood 79 50 72 41 / 0 0 0 0
Animas 84 53 77 43 / 0 0 0 0
Hachita 84 55 78 45 / 0 0 0 0
Antelope Wells 84 53 78 44 / 0 0 0 0
Cloverdale 77 50 72 43 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 11 AM to 9 PM MDT Thursday for TXZ055-056.
Wind Advisory from 11 AM to 9 PM MDT Thursday for TXZ418>424.
NM...Red Flag Warning from 11 AM to 9 PM MDT Thursday for NMZ110>113.
Wind Advisory from 11 AM to 9 PM MDT Thursday for NMZ403-406>411-
414-417-426-428-429.
High Wind Warning from 11 AM to 9 PM MDT Thursday for NMZ415-416-
427.
&&
FORECASTER...30-DennhardtThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:08 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 42 hr |
| Apr 24, 3:13 AM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 42 hr |
| Apr 24, 1:41 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 38 hr |
Nearby
High Wind Warnings in New Mexico, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.